Alert archive / South Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 43, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 7, 2015, 4:52 PM CDT for Hanson County, McCook County, Miner County, South Dakota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2015, 4:52 PM CDT (21:52 UTC)
- Expired
- Jun 7, 2015, 5:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hanson County, SD, McCook County, SD, Miner County, SD
The radar
The Sioux Falls radar (KFSD), 74 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493
WUUS53 KFSD 072152
SVRFSD
SDC061-087-097-072215-
/O.NEW.KFSD.SV.W.0043.150607T2152Z-150607T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
452 PM CDT SUN JUN 7 2015
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MCCOOK COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
SOUTHERN MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA...
NORTHEASTERN HANSON COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
* UNTIL 515 PM CDT
* AT 452 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSWELL...OR
22 MILES NORTHEAST OF MITCHELL...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CANOVA AROUND 510 PM CDT.
SPENCER IN MCCOOK COUNTY AROUND 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4385 9737 4385 9736 4370 9758 4383 9785
4409 9785
TIME...MOT...LOC 2152Z 318DEG 26KT 4393 9768
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
CHAPMAN1 follow-up statement
877
WWUS53 KFSD 072210
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
510 PM CDT SUN JUN 7 2015
SDC061-087-097-072219-
/O.EXP.KFSD.SV.W.0043.000000T0000Z-150607T2215Z/
MCCOOK SD-MINER SD-HANSON SD-
510 PM CDT SUN JUN 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCCOOK...SOUTHERN
MINER AND NORTHEASTERN HANSON COUNTIES WILL EXPIRE AT 515 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4385 9737 4385 9736 4370 9758 4383 9785
4409 9785
TIME...MOT...LOC 2207Z 318DEG 26KT 4393 9768
$$
CHAPMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 4:21 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 7, 4:21 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 421 PM CDT SUN JUN 7 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 358 PM CDT SUN JUN 7 2015 VERY STRONG NORTHERN STREAM WAVE DIGGING THROUGH EASTERN NORTH DAKOTA THIS AFTERNOON...WHILE CONFLUENCE WITH SOUTHERN STREAM IN ADVANCE SLIPPING SOUTHWARD ACROSS THE CWA. A BAND OF LIGHT RAINFALL HAS CONTINUED THROUGH THE AFTERNOON IN THE FRONTOGENETIC FORCING BUT IS GRADUALLY DECREASING AT PRESENT ACROSS EXTREME SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASKA AND NORTHWEST IOWA. THIS TREND IS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. AS A RESULT OF THE PRECIPITATION AND CLOUDS...A MUCH COOLER AND STABLE AIRMASS IS OVER MUCH OF THE CWA. HOWEVER...ON THE NORTHWESTERN FRINGE OF THE CLOUD SHIELD...HAVE MANAGED TO GET ENOUGH HEATING TO PUSH TEMPS TO AROUND 80 DEGREES...AND GENERATED ENOUGH SURFACE BASED CAPE TO POP UP SCATTERED THUNDERSTORMS ALONG A THETA-E GRADIENT ON THE EDGE OF THE CLOUD SHIELD. DESPITE 600-1000 CAPE...MUCH OF IT LOOKS TO BE IN THE HAIL GENERATION RANGE...SO SHOULD SEE A FEW STORMS CAPABLE OF SMALL HAIL AND WIND GUSTS TO 40 TO 50 MPH. THESE SHOULD SUCCUMB TO THE DIURNAL CYCLE...AT LEAST IN TERMS OF STRENGTH AND COVERAGE BY EARLY EVENING...AS WELL AS ATTEMPT TO PROGRESS INTO THE MORE STABLE AIR SOUTHWARD. FOR THE REMAINDER OF THE OVERNIGHT... WILL SEE A GRADUAL DECREASE IN CLOUDS...ALTHOUGH WILL RETAIN A FEW HIGH CLOUDS STREAMING IN FROM THE NORTHWEST. MONDAY LOOKS TO BE A PLEASANT AND WARM DAY...IF NOT SOMEWHAT BREEZY OVER MUCH OF THE EASTERN HALF OF THE AREA. TEMPS DRIVEN LARGELY BY MIXING...WHICH SUGGEST A QUICKER THAN TYPICAL RISE EARLY IN THE DAY AS NORTHWEST WINDS SURFACE...AND A FINAL PLACE GENERALLY IN THE 80S. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 358 PM CDT SUN JUN 7 2015 MONDAY NIGHT THROUGH WEDNESDAY AFTERNOON STILL LOOKS LIKE A MOSTLY DRY PERIOD. MODELS SHOW SOME MID LEVEL MOISTURE PASSING OVER THE EASTERN PART OF THE AREA MONDAY NIGHT BUT DO NOT SEE ENOUGH SUPPORT FOR SHOWER MENTION..ONLY FOR NON ZERO POPS. MONDAY SHOULD BE NICE AND WARM THEN TUESDAY LOOKS HOT WITH AN IDEAL WARMING PATTERN JUST AHEAD OF A COLD FRONT. CLOUD DOVER SHOULD BE MORE MINIMAL THAN MONDAY AND THE HEATING OVER THE THERMAL AXIS ALONG AND JUST AHEAD OF THE FRONT SHOULD SEND TEMPERATURES UP TO 90 OR SO...PERHAPS EVEN A FEW MID 90S. MOISTURE AVAILABILITY FOR THUNDERSTORMS ALONG THE FRONT DOES NOT LOOK TOO GOOD. THE FRONT IS NOT EXPECTED TO ARRIVE UNTIL THE END OF THE DAY...WITH EARLIER ARRIVAL IT WOULD HAVE A BETTER SHOT AT A FEW STORMS OVER THE AREA...AS IT IS...WE ARE TARGETING ANY SPOTTY STORMS FOR TUESDAY NIGHT. AFTER COORDINATION WILL GO WITH JUST A SLIGHT CHANCE AND CONFINE THAT TO SOUTHWEST MN. THE FRONT WILL PASS SOUTH OF THE AREA BEFORE STALLING. THE APPROACH OF THE WESTERN TROUGH WILL BRING A SURGE OF MOISTURE AND SOME INSTABILITY TO THE AREA...AND THE DYNAMIC AND THERMAL SUPPORT WITH THE TROUGH APPROACHING...AND THE FRONT STARTING SOUTH OF THE AREA...SETS OF A RATHER WET POTENTIAL COUPLE OF DAYS WEDNESDAY NIGHT INTO FRIDAY...WITH AN OPENING SLIGHT CHANCE MENTION WEST WEDNESDAY AFTERNOON. AN INTERESTING FACTOR IN THE MOISTURE EQUATION COULD BE RESIDUAL MID LEVEL TROPICAL MOISTURE FROM DYING HURRICANE BLANCA BEING SPREAD INTO THE WESTERN PART OF THE COUNTRY BY THE TROUGH. YESTERDAY SEEMED TO PRESENT A DRY PICTURE FOR NEXT WEEKEND AND THAT COULD STILL HOLD...BUT MODELS NOW DEPICT ANOTHER TROUGH APPROACHING FROM THE SOUTHWEST. THE THERMAL SUPPORT DOES NOT LOOK GOOD BUT GIVEN SOME DYNAMIC SUPPORT...WILL GO WITH THE EXTENDED GUIDANCE CHANCE POPS FOR THE WEEKEND. TEMPERATURES WHICH WILL COOL SOME BEHIND THE FRONT WEDNESDAY WILL BE FAIRLY COOL DURING THE DAY LATE IN THE WEEK ESPECIALLY NORTH...GIVEN LOADS OF CLOUD COVER AND THE RAIN THREAT...THEN LOOK TO WARM SLOWLY FOR THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1125 AM CDT SUN JUN 7 2015 BAND OF MID LEVEL SHOWERS WILL PRESS THROUGH AREAS SOUTH OF INTERSTATE 90 THROUGH EARLY AFTERNOON...BUT CEILINGS WILL REMAIN VFR WITHIN THE PRECIP AREA. OTHER ISOLATED TO SCATTERED SHOWERS AND THUNDER WILL DEVELOP DURING THE EARLY TO MID AFTERNOON HOURS ON THE NORTHERN FLANK OF EXITING CLOUD SHIELD AS ATMOSPHERE DESTABILIZES...BUT WILL LIKELY REMAIN BELOW MENTIONABLE LEVELS IN TAFS PAST A VICINITY MENTION. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...CHAPMAN LONG TERM... AVIATION...CHAPMAN
Hazardous weather outlook, Jun 7, 3:25 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 PM CDT SUN JUN 7 2015 MNZ071-SDZ038>040-052>054-057-058-082030- LINCOLN MN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-BRULE- AURORA- 325 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS LATE AFTERNOON WILL BE CAPABLE OF SMALL HAIL AND WIND GUSTS TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA LATE THIS WEEK. WHILE A FEW STORMS MIGHT BECOME SEVERE IT IS TOO EARLY TO PINPOINT JUST WHEN. STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ050-055-056-059>071-082030- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-LAKE-MOODY-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD- BON HOMME-YANKTON-CLAY SD-UNION- 325 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA LATE THIS WEEK. WHILE A FEW STORMS MIGHT BECOME SEVERE IT IS TOO EARLY TO PINPOINT JUST WHEN. STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 7, 4:33 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
433 PM CDT SUN JUN 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM FLASH FLOOD HURON 44.36N 98.22W
06/07/2015 BEADLE SD EMERGENCY MNGR
6 TO 8 INCHES OF WATER FLOODING SOME STREET
INTERSECTIONS IN HURON. WATER STARTING TO GO
DOWN SLOWLY.
&&
NWS SIOUX FALLS SD
IRIS SYSTEMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:02 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 24 min |
| Jun 6, 7:31 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 44 min |
| Jun 6, 7:44 PM CDT | Tornado Warning | FSD | Clay | 31 min |
| Jun 6, 8:22 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Moody | 38 min |
| Jun 6, 8:30 PM CDT | Tornado Warning | FSD | Clay, Turner, Yankton | 13 min |
| Jun 6, 9:23 PM CDT | Flash Flood Warning | FSD | Lake, Moody | 3 hr |
| Jun 6, 10:11 PM CDT | Flash Flood Warning | FSD | Union | 3 hr |
| Jun 7, 10:47 AM CDT | River Flood Warning | FSD | Minnehaha, Moody | 40 hr |
| Jun 7, 4:08 PM CDT | Flash Flood Warning | FSD | Beadle | 3 hr |
| Jun 7, 4:34 PM CDT | Tornado Warning | FSD | Miner | 12 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.